MAUDE Adverse Event Report: CAREFUSION MAXPLUS EXTENSION SET

CAREFUSION MAXPLUS EXTENSION SET
Model Number MP9251-C
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.The event reportedly occurred in the nicu; therefore it is presumed the patient was a neonate.
 
Event or Problem Description
It was reported that maxplus extension was attached to neutraclear, upon closer observation the rn noticed that the extension set was cracked at the male luer when attached to a nicu patient.Although requested, no further details were provided by the customer for this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report that the set was cracked at the male luer was confirmed.Visual inspection found that a male luer tip was found lodged into the female port of the neutraclear connector.Closer inspection under a microscope observed stress marks at the break site of the male luer tip.No tool marks were observed.An attempt to remove the male luer tip from the neutraclear was not successful.The root cause of the break is due to excessive force as indicated by the visible stress marks observed on the broken male luer tip.Previous investigations have shown that breaks may result from overtightening of the male luer on the mating component.In addition, if the male luer was overtightened upon connection, then it would have been difficult to disconnect the male luer from the mating component.An excess application of force may have been exerted upon disconnection, resulting in the breakage.Additionally, previous similar investigations have found that if the application of alcohol was not allowed proper time to dry when connecting the mating components, it could create a bond between the two components resulting in difficulties during disconnection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report that the extension set was cracked at the male luer was confirmed.The set and neutraclear connector were visually inspected for cracks, misassemblies or damages to the components.Visual inspection found that a male luer tip was found lodged into the female port of the neutraclear connector.Closer inspection under a lab microscope observed stress marks at the break site of the male luer tip.No damage or issues were found on the neutraclear connector.No tool marks were observed.An attempt to remove the male luer tip from the neutraclear was not successful.Previous similar investigations have found that if the application of alcohol was not allowed proper time to dry when connecting the mating components.This could create a bond between the two components resulting in difficulties during disconnection.The breakage was caused by an external lateral force.The root cause of the external lateral force was not identified.

Brand Name
MAXPLUS EXTENSION SET
Common Device Name
MAXPLUS EXTENSION SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8782602
Report Number9616066-2019-01912
Device Sequence Number16810803
Product Code FPA
UDI-Device Identifier10885403237188
UDI-Public10885403237188
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMP9251-C
Device Catalogue NumberMP9251-C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date09/13/2019
10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRI TUBING,EL-NC1001,1 CUROS CAP,TD UNK